Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 8, 2019, 7:53 PM CDT for Phelps County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2019, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 8, 2019, 8:25 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Phelps County, NE
The radar
The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted.
863
WUUS53 KGID 090053
SVRGID
NEC137-090145-
/O.NEW.KGID.SV.W.0252.190709T0053Z-190709T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
753 PM CDT Mon Jul 8 2019
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern Phelps County in south central Nebraska...
* Until 845 PM CDT.
* At 752 PM CDT, a severe thunderstorm was located near Bertrand, or
11 miles northwest of Holdrege, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Loomis around 805 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4046 9961 4064 9960 4066 9935 4046 9935
TIME...MOT...LOC 0052Z 266DEG 10KT 4056 9954
HAIL...1.50IN
WIND...60MPH
$$
Kelley2 follow-up statements
059 WWUS53 KGID 090109 SVSGID Severe Weather Statement National Weather Service Hastings NE 809 PM CDT Mon Jul 8 2019 NEC137-090145- /O.CON.KGID.SV.W.0252.000000T0000Z-190709T0145Z/ Phelps NE- 809 PM CDT Mon Jul 8 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL PHELPS COUNTY... At 809 PM CDT, a severe thunderstorm was located near Loomis, or 9 miles northwest of Holdrege, moving east at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of central Phelps County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4046 9956 4065 9953 4066 9935 4046 9935 TIME...MOT...LOC 0109Z 266DEG 10KT 4056 9948 HAIL...<.75IN WIND...60MPH $$ Kelley
694
WWUS53 KGID 090125
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
825 PM CDT Mon Jul 8 2019
NEC137-090135-
/O.CAN.KGID.SV.W.0252.000000T0000Z-190709T0145Z/
Phelps NE-
825 PM CDT Mon Jul 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PHELPS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However...gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 4046 9956 4065 9953 4066 9935 4046 9935
TIME...MOT...LOC 0122Z 266DEG 10KT 4056 9943
$$
KelleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:32 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 8, 6:32 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
632 PM CDT Mon Jul 8 2019
.SHORT TERM...(This evening through Tuesday)
Issued at 323 PM CDT Mon Jul 8 2019
A few thunderstorms are starting to develop across the western part
of the forecast area this afternoon. Satellite shows some stronger
cumulus starting to develop in the southwest part of the area.
The short term models have been showing a couple rounds of
thunderstorms. The first is this afternoon and into the evening
hours, the activity we are starting to see now. The instability is
expected to increase during the afternoon and into the evening
hours. Expect some severe weather with these storms as they move
through. In addition, the movement should be slow enough to bring
some good rain amounts.
Then, this evening and overnight, expect there to be another round
of thunderstorms that move in from the west. These will be moving a
little faster, but expect there to be some larger rain amounts. They
will be more linear in nature and could produce some wind gusts as
well as the heavier rains. Almost all of the models have heavy rain
in them and expect there to be some heavier pockets or rain. The
areas with the heaviest rain will be the areas that have the
combination of afternoon convection and more overnight.
Models are kind of all over for ending the precipitation. A few have
it ending overnight tonight, but there are some that continue to
have a little linger in the east in the morning. Expect there will
be a little left in the morning, but it should end pretty quickly.
Surface high pressure will build into the area on Tuesday. Clouds
should clear out behind the thunderstorms and mostly sunny skies are
expected Tuesday. Temperatures should get into the upper 80s or
lower 90s. As warm as it is getting this afternoon with cloud cover,
will need to look at temperatures tomorrow to see if they are too
low.
.LONG TERM...(Tuesday night through Monday)
Issued at 323 PM CDT Mon Jul 8 2019
There is a weak upper level wave that moves into the area Tuesday
night. There could be a few showers and thunderstorms that develop
in the west and move through. Some models have some, while others do
not. Have some small PoPs, but not sure how much there will be.
A surface high builds into the area Tuesday night into Wednesday
night before moving to the east on Thursday. Expect there to be
mostly clear skies and temperatures maybe a little below normal.
An upper level ridge builds just to the west of the area Wednesday
through Saturday. Temperatures start to warm up later in the week.
Despite the ridge, there are still a few persistent, mainly weak
upper level waves that try to move over the ridge. Thursday night
through Saturday night, there will be some mainly on and off chances
for thunderstorms. The best chances appear to be Friday and Saturday
evenings, for the most part.
Sunday through Monday the ridge continues around the area. Expecting
dry conditions and warmer temperatures.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday)
Issued at 627 PM CDT Mon Jul 8 2019
Thunderstorms are moving through the area and should continue for
a few more hours. Then overnight, there will be another band of
thunderstorms that move through the area. Thunderstorms should end
late tonight and skies clear out during the morning. There are
still a few models that bring in some MVFR ceilings for a time in
the morning.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Tuesday morning for NEZ060-072>076-
082>087.
KS...Flash Flood Watch through Tuesday morning for KSZ005>007.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...JCBHazardous weather outlook, Jul 8, 3:12 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 312 PM CDT Mon Jul 8 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 312 PM CDT Mon Jul 8 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Through Tonight. Strong to severe thunderstorms are expected through tonight. The primary hazards are hail near the size of golf balls, wind gusts up to 70 MPH, and heavy rainfall. An isolated tornado or two are possible into the evening hours. A Flash Flood Watch has been issued this afternoon and tonight for a portion of the outlook area. Please see the Flash Flood Watch message for further information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorms are possible Tuesday night and again Thursday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jul 8, 6:57 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Hastings NE
657 PM CDT Mon Jul 8 2019
NEZ062-063-075-076-090030-
Adams NE-Hamilton NE-Hall NE-Clay NE-
657 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...NORTHERN
ADAMS...SOUTHWESTERN HAMILTON AND HALL COUNTIES UNTIL 730 PM CDT...
At 656 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clay Center to Juniata to near Holstein.
Movement was north at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Grand Island, Hastings, Aurora, Wood River, Harvard, Kenesaw,
Doniphan, Juniata, Alda, Giltner, Glenvil, Phillips, Trumbull,
Inland, Prosser and Hansen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4044 9811 4052 9850 4046 9872 4090 9872
4093 9844 4092 9828 4087 9828 4091 9824
4089 9799
TIME...MOT...LOC 2356Z 186DEG 31KT 4051 9815 4058 9849 4053 9870
PfannkuchLocal storm report, Jul 8, 7:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN LEXINGTON AIRPORT 40.79N 99.77W
07/08/2019 M3.81 INCH DAWSON NE AWOS
&&
JCBLocal storm report, Jul 8, 7:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
716 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HEAVY RAIN 2 N JOHNSON LAKE 40.71N 99.85W
07/08/2019 M4.85 INCH DAWSON NE MESONET
2.5 HR TOTAL FROM 430-700 PM.
&&
KELLEYLocal storm report, Jul 8, 7:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
735 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD LEXINGTON 40.78N 99.74W
07/08/2019 DAWSON NE EMERGENCY MNGR
REPORTS OF CARS STALLED ACROSS TOWN WITH
WATER OVER MOST ROADS.
&&
JMBWLocal storm report, Jul 8, 7:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 5 NW ELWOOD 40.64N 99.92W
07/08/2019 M7.55 INCH GOSPER NE TRAINED SPOTTER
UNOFFICIAL AMOUNT. REPORT ON FACEBOOK WITH
PICTURE OF WATER FLOWING. RAIN FELL BETWEEN
4:20 AND 7PM.
&&
JMBWLocal storm report, Jul 8, 7:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
745 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 5 NW ELWOOD 40.64N 99.92W
07/08/2019 GOSPER NE TRAINED SPOTTER
PICTURE ON FACEBOOK OF WATER COVERING A ROAD
AND RUNNING SWIFTLY.
&&
JMBWThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:01 PM CDT | Flash Flood Warning | GID | Adams, Kearney | 8 hr |
| Jul 8, 7:40 PM CDT | Flash Flood Warning | GID | Gosper | 2 hr |
| Jul 8, 7:46 PM CDT | Flash Flood Warning | GID | Buffalo, Dawson | 2 hr |
| Jul 8, 8:31 PM CDT | Flash Flood Warning | GID | Furnas | 4 hr |
| Jul 8, 8:58 PM CDT | Flash Flood Warning | GID | Buffalo, Dawson, Gosper, Kearney, Phelps, Sherman | 8 hr |
| Jul 8, 9:04 PM CDT | Special Weather Statement | GID | Gosper | 26 min |
| Jul 8, 9:07 PM CDT | Special Weather Statement | GID | Harlan | 23 min |
| Jul 8, 9:15 PM CDT | Special Weather Statement | GID | Gosper, Phelps | 45 min |
| Jul 8, 9:44 PM CDT | Special Weather Statement | GID | Gosper | 46 min |
| Jul 8, 9:53 PM CDT | Special Weather Statement | GID | Harlan | 52 min |
| Jul 8, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Kearney, Phelps | 49 min |
| Jul 8, 10:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 41 min |
| Jul 8, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 41 min |
| Jul 8, 11:00 PM CDT | Special Weather Statement | GID | Furnas | 45 min |
| Jul 8, 11:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney, Phelps | 46 min |
| Jul 8, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 41 min |
| Jul 8, 11:29 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 46 min |
| Jul 8, 11:54 PM CDT | Flash Flood Warning | GID | Franklin, Furnas, Harlan | 6 hr |
| Jul 8, 11:54 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 51 min |
| Jul 9, 12:01 AM CDT | Special Weather Statement | GID | Hall | 44 min |
| Jul 9, 12:02 AM CDT | Special Weather Statement | GID | Franklin | 43 min |
| Jul 9, 12:38 AM CDT | River Flood Warning | GID | Buffalo, Hall, Kearney, Phelps | 3 days |
| Jul 9, 12:55 AM CDT | Special Weather Statement | GID | Nuckolls, Webster | 50 min |
| Jul 9, 12:57 AM CDT | River Flood Warning | GID | Buffalo | 21 days |
| Jul 9, 1:02 AM CDT | Special Weather Statement | GID | Adams, Clay | 43 min |
| Jul 9, 1:32 AM CDT | River Flood Warning | GID | Harlan | 4 days |
| Jul 9, 1:46 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, Nuckolls, York | 44 min |
| Jul 9, 1:48 AM CDT | River Flood Warning | GID | Buffalo, Dawson, Phelps | 43 hr |
| Jul 9, 2:19 AM CDT | River Flood Warning | GID | Buffalo | 45 hr |
| Jul 9, 2:29 AM CDT | River Flood Warning | GID | Buffalo, Hall, Howard | 41 hr |
| Jul 9, 3:16 AM CDT | Areal Flood Warning | GID | Adams, Franklin, Hall, Kearney, Webster | 12 hr |
| Jul 9, 4:32 AM CDT | River Flood Warning | GID | Franklin | 55 hr |
| Jul 9, 4:39 AM CDT | River Flood Warning | GID | Nuckolls, Webster | 4 days |
| Jul 9, 4:47 AM CDT | River Flood Warning | GID | Harlan | 28 hr |
| Jul 9, 5:02 AM CDT | Areal Flood Warning | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 3 more | 10 hr |
| Jul 9, 5:27 AM CDT | Flash Flood Warning | GID | Buffalo, Dawson, Kearney, Phelps | 4 hr |
| Jul 9, 7:07 AM CDT | River Flood Warning | GID | Clay, Nuckolls | 3 days |
| Jul 9, 10:45 AM CDT | Flash Flood Watch | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 3 more | 19 hr |
| Jul 9, 1:51 PM CDT | River Flood Warning | GID | Nuckolls | 5 days |
| Jul 9, 3:01 PM CDT | Areal Flood Warning | GID | Adams, Buffalo, Clay, Dawson, Franklin, Furnas and 4 more | 4 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.